Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 15, 2010, 5:09 PM PDT for San Bernardino County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 5:09 PM PDT (00:09 UTC)
- Expired
- Jul 15, 2010, 5:48 PM PDT
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS55 KVEF 160009
SVRVEF
CAC071-160100-
/O.NEW.KVEF.SV.W.0002.100716T0009Z-100716T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 PM PDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
* UNTIL 600 PM PDT.
* AT 502 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL SAN BERNARDINO
COUNTY...OR 25 MILES WEST OF BARSTOW...AND MOVING NORTHWEST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT HIGHWAY 395 AND STATE ROUTE 58
NEAR BORON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE INDICATED ALONG HIGHWAY 395
SOUTHEAST OF BORON WITH THIS STORM. THIS IS A DANGEROUS STORM...
AND WILL REDUCE VISIBILITY TO NEAR ZERO DUE TO BLOWING DUST AND
CREATE HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 3494 11766 3509 11766 3511 11764 3532 11764
3533 11762 3495 11734 3483 11755
TIME...MOT...LOC 0007Z 147DEG 14KT 3495 11752
$$
JA1 follow-up statement
881
WWUS55 KVEF 160048
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PDT THU JUL 15 2010
CAC071-160058-
/O.CAN.KVEF.SV.W.0002.000000T0000Z-100716T0100Z/
SAN BERNARDINO CA-
548 PM PDT THU JUL 15 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL SAN
BERNARDINO COUNTY IS CANCELLED...
DOPPLER RADAR INDICATED WIND GUSTS HAD DECREASED TO LESS THAN 40 MPH
ACROSS WEST CENTRAL SAN BERNARDINO COUNTY ALONG HIGHWAY 395 AND
STATE ROUTE 58 BETWEEN BARSTOW AND BORON. STRONG THUNDERSTORMS WERE
MOVING TO THE SOUTHWEST AND WILL IMPACT THE EL MIRAGE VALLEY THROUGH
EARLY THIS EVENING.
LAT...LON 3494 11766 3509 11766 3511 11764 3532 11764
3533 11762 3495 11734 3483 11755
TIME...MOT...LOC 0043Z 147DEG 14KT 3507 11761
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:26 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 3:26 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 PM PDT THU JUL 15 2010
.SYNOPSIS...VERY HOT TEMPERATURES WILL CONTINUE THROUGH THE
WEEKEND...AND LIMITED MOISTURE WILL FUEL ISOLATED THUNDERSTORMS
MAINLY OVER THE MOUNTAINS EACH AFTERNOON AND EVENING. TEMPERATURES
WILL DROP A FEW DEGREES DURING THE FIRST HALF OF NEXT WEEK.
&&
.SHORT TERM...QUITE AN INTERESTING DAY AS WE DEAL WITH HIGH HEAT IN
MOST OF OUR LOWER ELEVATIONS AND SLOW MOVING THUNDERSTORMS IN THE
MORONGO BASIN AREA COURTESY OF THE CIRCULATION PASSING BY TO THE
SOUTH. TEMPERATURES ARE FLIRTING WITH EXCESSIVE HEAT CRITERIA
TODAY...AND UPGRADED THE WATCH FOR FRIDAY AND SATURDAY TO A WARNING.
THERE IS SOME CONCERN THAT INCREASING MOISTURE MAY PUT THE BRAKES ON
THE ACTUAL TEMPERATURE AND KEEP US A DEGREE OR TWO BELOW THE
OFFICIAL WARNING CRITERIA...BUT IF THIS OCCURS...HUMIDITY WOULD BE
UNUSUALLY HIGH FOR THE DESERT...WHICH WOULD MAKE IT MORE
UNCOMFORTABLE/DANGEROUS ANYWAY...SO INVOKED FORECASTER DISCRETION.
ALSO ISSUED AN EXCESSIVE HEAT WATCH FOR SUNDAY AS THE DANGEROUS
CONDITIONS COULD PERSIST THROUGH THEN. THUNDERSTORM COVERAGE SHOULD
REMAIN ISOLATED EACH AFTERNOON AND EVENING...BUT LOCALLY HEAVY RAIN
WILL BE A THREAT AS WE GET UNDER THE RIDGE AXIS AND STEERING FLOW
GOES NEARLY TO ZERO.
.LONG TERM...THE UPPER HIGH BEGINS ITS EASTWARD TRANSITION SUNDAY
BUT IMPACTS WILL BE SMALL INITIALLY. TEMPERATURES ARE STILL EXPECTED
TO BE NEAR EXCESSIVE HEAT CRITERIA AND THERE SHOULD STILL BE A
CHANCE FOR THUNDERSTORM ACTIVITY MAINLY OVER MOHAVE COUNTY WITH AN
INCH OF PRECIPITABLE WATER FORECAST IN THAT AREA. AN UPPER TROUGH
ALONG THE WEST COAST IS FORECAST TO INCREASINGLY INFLUENCE THE AREA
WEATHER THROUGH NEXT WEEK AS IT EVENTUALLY PUSHES MOISTURE EAST OF
THE AREA AND THUS REDUCES...IF NOT ENDS...CHANCES FOR THUNDERSTORMS.
IT WILL ALSO SERVE TO LOWER TEMPERATURES BACK CLOSER TO NORMAL
LEVELS. THE ORIENTATION AND LOCATION OF THE TROUGH WILL BRING A DEEP
SOUTHWESTERLY FLOW TO THE AREA AND DEEP MIXING WITHIN THE BOUNDARY
LAYER. THIS COULD INCREASE FIRE WEATHER CONCERNS AS THE GUSTY
SURFACE WINDS COMBINE WITH LOW HUMIDITY VALUES.
&&
.AVIATION...FOR MCCARRAN...LIGHT WINDS WILL CONTINUE THROUGH FRIDAY
WITH AFTERNOON WIND DIRECTION GENERALLY RANGING FROM THE NORTHEAST
TO SOUTHEAST WITH SPEEDS UNDER 8 KTS AND NIGHT TIME WINDS FROM THE
SOUTHWEST AROUND 10 KTS. FEW TO SCT CU THIS AFTERNOON WITH AN
INCREASE IN MID AND HIGH CLOUDS EXPECTED OVERNIGHT. TEMPERATURES
WILL EXCEED 110 THROUGH THE WEEKEND.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL BE FOR THE MOST PART UNDER 10 KNOTS AND
FOLLOW LOCAL DIURNAL PATTERNS THROUGH FRIDAY EXCEPT IN AND NEAR
THUNDERSTORM ACTIVITY WHERE GUSTY CONDITIONS ARE POSSIBLE. FEW TO
SCT CU EACH AFTERNOON WITH AN INCREASE IN MID AND HIGH LEVEL CLOUDS
TONIGHT FROM STORMS SOUTH AND EAST OF THE REGION. ISOLATED STORMS
ARE POSSIBLE THROUGH THIS EVENING BUT MAINLY SOUTH OF A LINE FROM
DAGGETT-PEACH SPRINGS. VERY HOT TEMPERATURES ARE EXPECTED THROUGH
THE WEEKEND.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 9 PM PDT SATURDAY
FOR NVZ016-017-020>022.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 9 PM MST SATURDAY
FOR AZZ002-003-036.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 9 PM PDT SATURDAY
FOR CAZ520-522>527.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR CAZ522>527.
&&
MORGAN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 15, 2:46 PM PDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT THU JUL 15 2010 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-160700- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 246 PM PDT THU JUL 15 2010 /246 PM MST THU JUL 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT TEMPERATURES THIS AFTERNOON WILL FUEL A FEW THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 40. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE BEFORE THE STORMS DISSIPATE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT FRIDAY AND SATURDAY FOR DANGEROUSLY HOT TEMPERATURES. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AS DANGEROUSLY HOT TEMPERATURES COULD PERSIST. TEMPERATURES ARE EXPECTED TO DROP A FEW DEGREES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ520-160700- OWENS VALLEY- 246 PM PDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT FRIDAY AND SATURDAY FOR DANGEROUSLY HOT TEMPERATURES. TEMPERATURES ARE EXPECTED TO DROP A FEW DEGREES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519-521-NVZ014-015-018-019-160700- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 246 PM PDT THU JUL 15 2010 /246 PM MST THU JUL 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HOT TEMPERATURES WILL CONTINUE FRIDAY THROUGH SUNDAY BEFORE DROPPING A FEW DEGREES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.